MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient code: no consequences or impact to patient.Device code: mechanical issue, difficult to open or close is not labeled.Method codes: device not returned.Conclusion codes: cause not established.Investigation ¿ evaluation the complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.A search of the north american distribution center database shows all devices from lot 7087538 have been shipped.No similar product from the same lot is available for investigation.The device history records were reviewed for lot number 7087538.It was noted 3 devices from the lot were scrapped due to the baskets not closing completely.A review of complaint history records revealed there is one additional complaint for a similar issue associated with lot number 708751.Per the instructions for use (ifu): caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The manufacturing process for nge devices is individual in nature and each one is tested multiple times during manufacturing and before packaging to ensure device functionality.There are multiple possible causes for the failure of the baskets to close properly: ¿ the devices becoming damaged during handling / use.¿ procedural issues such as a tortuous path affecting the ability of the basket to close.¿ manufacturing issues resulting in reduced ability of the device to function properly during use.Without the devices available for investigation, the cause for the reported issue could not be established.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported during a ureteroscopy with lithotripsy, two ngage nitinol stone extractors weren¿t closing properly.Upon follow up with the physician for additional information, the doctor replied that both ngage¿s did not function properly.He used a competitor¿s basket to finish the case.No intended part of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.There was no adverse effect to the patient.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7878259
Report Number1820334-2018-02709
Device Sequence Number10797169
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)190630(10)7087538
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberNGE-022115-MB
Device Lot Number7087538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1